Alert archive / New Jersey / Special Marine Warnings in 2016

Special Marine Warning 119, NWS Philadelphia/Mount Holly

October 30, 2016

NWS Philadelphia/Mount Holly issued this special marine warning at Oct 30, 2016, 7:51 PM EDT. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 30, 2016, 7:51 PM EDT (23:51 UTC)
Expired
Oct 30, 2016, 8:15 PM EDT
In force
24 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Hail
0.0 in
Wind
40.0 mph

The radar

The Philadelphia radar (KDIX), 94 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 11.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2016-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2016-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1121 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

896 
WHUS51 KPHI 302351
SMWPHI
ANZ471-310015-
/O.NEW.KPHI.MA.W.0119.161030T2351Z-161031T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
751 PM EDT SUN OCT 30 2016

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ  HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
 
  OUTER WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 TO
40 NM...

* UNTIL 815 PM EDT

* AT 750 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 22 NM SOUTHEAST OF BARNEGAT LIGHT REEF TO 14 NM EAST
  OF GARDEN STATE NORTH REEF...MOVING SOUTHEAST AT 45 KNOTS.

  HAZARD...WIND GUSTS TO 40 KNOTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...SMALL CRAFT COULD BE DAMAGED IN BRIEFLY HIGHER WINDS AND 
           SUDDENLY HIGHER WAVES. 

* STRONG THUNDERSTORMS WILL REMAIN OVER MAINLY OPEN WATERS.

LAT...LON 3936 7344 3936 7345 3927 7351 3953 7385
      3962 7370 3952 7336
TIME...MOT...LOC 2350Z 319DEG 45KT 3961 7364 3954 7374 

HAIL...0.00IN
WIND...40KTS

$$

DRAG

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Oct 30, 6:59 PM EDT, 52 minutes earlier.

Area forecast discussion, Oct 30, 6:59 PM EDT, 52 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
659 PM EDT Sun Oct 30 2016

.SYNOPSIS...
A cold front will cross the region this evening, followed by high
pressure building into the Northeast for the start of the new
work week before moving into the Mid-Atlantic and Southeast by
Wednesday morning. A cold front moves across the region Thursday
night through Friday morning. High pressure briefly returns, but a
back door cold front may impact the area next weekend.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
A cold front continues to move through the region this evening and
will move offshore over the next few hours. Showers and
thunderstorms have been moving through just behind the main front
bringing brief heavy rain and gusty winds. The storms have been
weakening as they push to the east. A period of lighter showers
has been following the main line of storms but should quickly exit
to the east.

Once the front passes, winds will shift to NW or N and gust to
around 20 mph for the night. Temperatures will drop into the upper
30s across the north and into the 40s across much of the rest of
the CWA. Much drier air will follow overnight too with skies
becoming clr in most areas after midnight.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
Fair and seasonably cool weather is expected Monday. High
pressure will be across the upper Great Lakes during the morning
and it will build across the area during the day. Sunny skies are
expected. High temperatures will be much closer to normal (in fact
a few degrees below) with max temps in the low 50s north and
mid/upper 50s across srn NJ and Delmarva. Winds will be from the
NW or N at 10 to 15 mph with gusts close to 20 mph during the
morning.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
High pressure will be centered right over the area Monday night,
and then slides offshore and into the Mid-Atlantic and Southeast
U.S. Tuesday night through Wednesday. Dry conditions expected for
this time.

With the high over the area Monday night, clear skies and light
winds will allow for excellent radiational cooling conditions.
Temps will fall off fairly quickly in the evening, and will bottom
out in the upper 20s across the Poconos, and in the low to mid 30s
most elsewhere. The urban centers and coastal areas will be a few
degrees warmer, generally in the mid to upper 30s.

Return flow sets up on Wednesday as high pressure will be south
of the area, and highs warm back up into the 60s to near 70 for
southern areas.

Meanwhile, low pressure moving into the Great Lakes on Wednesday
will track to the east, and will pass north of the area Thursday
and Thursday night, dragging a cold front into and through the
region during this time. Ahead of the front, SW flow increases,
allowing even warmer air to spread into the Northeast with highs
in the upper 60s to near 70 in the north and in the mid 70s in the
south. These number should be below record highs for the day, but
by the time all is said and done, a few climate sites could at
least come close to tying a record high for that date. Showers are
possible with the passage of the cold front, and will follow
guidance and carry chance PoPs, mainly Thursday afternoon and
evening.

Conditions dry out late Thursday night as high pressure builds in
behind the front. Much cooler air follows, as well, with temps on
Friday in the mid to upper 40s across northern zones and around 60
across MD/DE.

Latest GFS/ECMWF have an upper trough/shortwave combo along with
a backdoor cold front diving into the Northeast on Saturday. Will
introduce slight chance PoPs on Saturday, but too soon to tell how
this will impact the region at this time. Temps could run a few
degrees below normal for next weekend.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Showers and thunderstorms have been impacting the terminals this
evening and continue to push to the east, just behind a cold
front. Lighter showers behind the main convective line will
continue for a brief period before precipitation comes to a
complete end. KABE and KRDG have already cleared out with the
remaining terminals clearing out over the next several hours.

Winds will shift to W then NW behind the front. Winds gusts in
the 15 to 20 knots range can be expected as the cold air arrives
behind the front.

VFR conditions should return to most areas after the front
passes.

VFR conditions expected Monday with N/NW winds gusting 15 to 20
knots during the morning.

OUTLOOK...

Monday night through Wednesday...VFR. Light winds, become S 10 KT
or less on Tuesday, then SW on Wednesday.

Wednesday night through Thursday night...MVFR/IFR conditions
possible in SHRA as cold front approaches and passes through the
terminals.

Friday...VFR. NW winds gusting to 25 KT possible.

&&

.MARINE...
Conditions on the waters have remain sub-SCA in the warm air
ahead of the approaching front. This will not be the same after
the front passes through and colder air arrives. The SCA issued
earlier will continue in effect, and I have extended the ending
time a few hours, both across Delaware Bay and on the ocean too.
Winds gusts of 25 to 30 knots are possible in the cold air.
Showers and a few tstms will occur with the frontal passage late
this afternoon and into the evening. A MWS/SMW statement is
possible, so make sure to keep an eye to the sky if you will be
out this evening.

OUTLOOK...

Monday night through Wednesday night...Tranquil conditions with
high pressure over the area.

Thursday...Showers possible. Sub-SCA conditions.

Thursday night through Friday...Showers taper off. Seas build to
5 ft late Thursday night, and then NW winds gusting to 25 KT
possible Friday afternoon.

&&

.CLIMATE...
The following sites have either tied or set high temperature
records today:

Location			New Record			Old Record/date
________			__________			_______________

Allentown, PA			80					79/1946
Reading, PA             83                  82/1946
Georgetown, DE          80                  80/1984
Atlantic City, NJ       80                  80/1950

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory from midnight tonight to 2 PM EDT Monday
     for ANZ450>455.
     Small Craft Advisory from midnight tonight to noon EDT Monday
     for ANZ430-431.

&&

Synopsis...MPS
Near Term...Meola/O'Hara
Short Term...O'Hara
Long Term...MPS
Aviation...Meola/MPS/O'Hara
Marine...MPS/O'Hara
Climate...
Hazardous weather outlook, Oct 30, 3:02 PM EDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
302 PM EDT SUN OCT 30 2016

NJZ001-007>010-012>015-017>020-026-027-PAZ054-055-060>062-070-071-
101>106-312200-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
OCEAN-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-
LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-
EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-
LOWER BUCKS-
302 PM EDT SUN OCT 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A BRIEF HEAVY SHOWER OR THUNDERSTORM MAY PRODUCE WEST TO
NORTHWEST WIND GUSTS OF 45 TO 50 MPH SOMETIME BETWEEN MID
AFTERNOON AND EARLY THIS EVENING. IT IS POSSIBLE THAT AN ISOLATED
SEVERE THUNDERSTORM COULD OCCUR...WITH THE GREATEST RISK FOR AN
ISOLATED SEVERE THUNDERSTORM FROM THE LEHIGH VALLEY EASTWARD
ACROSS CENTRAL NEW JERSEY BETWEEN 4 PM AND 7 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ001>004-MDZ008-012-015-019-020-NJZ016-021>025-312200-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SALEM-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
302 PM EDT SUN OCT 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW
JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-312200-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
302 PM EDT SUN OCT 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A BRIEF HEAVY SHOWER OR THUNDERSTORM MAY PRODUCE WEST TO NORTHWEST
WIND GUSTS OF 35 TO 40 KNOTS SOMETIME LATE THIS AFTERNOON OR EARLY
THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Oct 30, 6:31 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
631 PM EDT SUN OCT 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     TSTM WND GST     PENNSAUKEN              39.96N  75.06W
10/30/2016  M54 MPH          CAMDEN             NJ   MESONET

            TIME EST FM TPHL

&&

EVENT NUMBER PHI1602078

WD
Special weather statement, Oct 30, 7:13 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
713 PM EDT SUN OCT 30 2016

NJZ020-026-302330-
OCEAN-COASTAL OCEAN-
713 PM EDT SUN OCT 30 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL OCEAN
COUNTY...

AT 713 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR SEASIDE HEIGHTS TO NEAR BARNEGAT.
MOVEMENT WAS EAST AT 50 MPH.

WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL
OCEAN AND EAST CENTRAL COASTAL OCEAN COUNTIES...INCLUDING THE
FOLLOWING LOCATIONS: WARETOWN AND OCEAN ACRES.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3980 7417 3974 7420 3974 7417 3977 7413
      3976 7410 3972 7412 3975 7412 3973 7416
      3970 7418 3971 7413 3968 7415 3969 7419
      3967 7419 3972 7428 3993 7412 3981 7417
      3977 7410
TIME...MOT...LOC 2313Z 291DEG 45KT 3991 7405 3977 7416

DRAG
Local storm report, Oct 30, 7:16 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
716 PM EDT SUN OCT 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 PM     TSTM WND GST     JOINT BASE MDL          40.02N  74.59W
10/30/2016  M54 MPH          BURLINGTON         NJ   ASOS

&&

EVENT NUMBER PHI1602079

WD
Local storm report, Oct 30, 7:33 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
733 PM EDT SUN OCT 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND GST     OCEAN COUNTY AIRPORT    39.93N  74.30W
10/30/2016  M46 MPH          OCEAN              NJ   ASOS

&&

EVENT NUMBER PHI1602080

WD
Local storm report, Oct 30, 7:38 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
738 PM EDT SUN OCT 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     TSTM WND GST     PHILADELPHIA INTL AIRPO 39.89N  75.25W
10/30/2016  M48 MPH          PHILADELPHIA       PA   ASOS

&&

EVENT NUMBER PHI1602081

MEOLA
Local storm report, Oct 30, 7:42 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
742 PM EDT SUN OCT 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     TSTM WND GST     PHILADELPHIA INTL AIRPO 39.89N  75.25W
10/30/2016  M48 MPH          PHILADELPHIA       PA   ASOS

0613 PM     TSTM WND GST     PENNSAUKEN              39.96N  75.06W
10/30/2016  M54 MPH          CAMDEN             NJ   MESONET

            TIME EST FM TPHL

0615 PM     TSTM WND GST     2 SE WISSINOMING        39.99N  75.04W
10/30/2016  M54 MPH          CAMDEN             NJ   NJWXNET

0625 PM     TSTM WND GST     4 W LUMBERTON           39.98N  74.90W
10/30/2016  M51 MPH          BURLINGTON         NJ   NJWXNET

0639 PM     TSTM WND GST     JOINT BASE MDL          40.02N  74.59W
10/30/2016  M54 MPH          BURLINGTON         NJ   ASOS

0700 PM     TSTM WND GST     OCEAN COUNTY AIRPORT    39.93N  74.30W
10/30/2016  M46 MPH          OCEAN              NJ   ASOS

&&

EVENT NUMBER PHI1602081 PHI1602078 PHI1602082 PHI1602083 PHI1602079
PHI1602080

MEOLA

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 4:04 AM EDTSmall Craft AdvisoryPHI34 hr
Oct 30, 2:18 PM EDTSpecial Weather StatementPHISussex42 min
Oct 30, 3:55 PM EDTSpecial Weather StatementPHIMorris35 min
Oct 30, 4:29 PM EDTSpecial Weather StatementPHIHunterdon31 min
Oct 30, 4:57 PM EDTSpecial Weather StatementPHIMiddlesex33 min
Oct 30, 5:48 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden, Gloucester, Mercer, Salem42 min
Oct 30, 5:54 PM EDTSpecial Weather StatementPHISalem51 min
Oct 30, 5:57 PM EDTSpecial Marine WarningPHI63 min
Oct 30, 6:29 PM EDTSpecial Weather StatementPHIAtlantic, Burlington, Camden, Cumberland, Gloucester, Monmouth and 2 more46 min
Oct 30, 7:10 PM EDTSpecial Marine WarningPHI35 min
Oct 30, 7:13 PM EDTSpecial Weather StatementPHIOcean17 min
Oct 30, 7:25 PM EDTSpecial Marine WarningPHI35 min
Oct 30, 2:23 PM EDTSpecial Weather StatementPHICarbon, Monroe22 min
Oct 30, 4:11 PM EDTSpecial Weather StatementPHIBucks19 min
Oct 30, 5:01 PM EDTSpecial Weather StatementPHIChester44 min
Oct 30, 5:20 PM EDTSevere Thunderstorm WarningPHIBerks, Chester25 min
Oct 30, 5:27 PM EDTSpecial Weather StatementPHIPhiladelphia48 min

Nearby

Special Marine Warnings in New Jersey, 2016Every special marine warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.